MAUDE Adverse Event Report: BAUSCH + LOMB 27GA OSHIMA VIVID CHANDELIER; ENDOILLUMINATOR

BAUSCH + LOMB 27GA OSHIMA VIVID CHANDELIER; ENDOILLUMINATOR
Model Number 56.54.27P
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility in japan reported after surgery, the tip of the probe became curled solid, and could not be pulled out of the incision.An incision was required to pull the probe out of the patients eye.No health problems were observed in the patient.
 
Additional Manufacturer Narrative
This investigation is on going.
 
Additional Manufacturer Narrative
This investigation is complete.
 
Additional Manufacturer Narrative
We received approximately 1-1/2 inches of fiber from the distal end of the probe wrapped in bubble wrap and affixed to a piece of cardboard.This packaging was inside the original, opened product pouch.The cannula and valve were present on the fiber.Visual examination under magnification shows residual surgical matter on the fiber and cannula.The tip of the fiber was no longer conical.The current state has the shape of an irregular, roughly spherical, ball.The diameter of fiber at the distal tip exceeds the od of the cannula.Accumulated debris on the end of the light probe resulted in the concentration of illumination energy exceeding the glass transition temperature of the fiber material.The sterilization and lot history records were reviewed and found to be acceptable.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
Correction: d4 corrected udi number.

Brand Name
27GA OSHIMA VIVID CHANDELIER
Common Device Name
ENDOILLUMINATOR
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
SYNERGETICS
3845 corporate centre dr.
o'fallon MO 63368
Manufacturer Contact
juli moore
3365 tree court industrial blvd.
st. louis, MO 63122
6362263220
MDR Report Key16490752
Report Number0001932402-2023-00001
Device Sequence Number12459338
Product Code MPA
UDI-Device Identifier20841305107506
UDI-Public(01)20841305107506(17)250907(10)M0044836
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952586
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number56.54.27P
Device Catalogue Number56.54.27P
Device Lot NumberM0044836
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
10/04/2024
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date05/04/2023
06/08/2023
10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON CONSTELLATION.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown